Measures of linear independence for values of entire transcendental solutions of certain functional equations. II. (Maße für die lineare Unabhängigkeit von Werten ganz transzendenter Lösungen gewisser Funktionalgleichungen. II.) (German) Zbl 1041.11050

Consider the function \[ f(x)=\sum_{n=0}^\infty\left(\prod_{\nu=1}^nA(\nu)\right)^{-1}x^n \] where \(A(n)=R_1(n)q_1^n+\cdots+R_r(n)q_r^n\). Under certain assumptions, the authors obtain the linear independence measure \[ | h_0+h_1f(a_1)+\cdots+h_lf(a_l)| \geq C_1\exp(-C_2(\log H)^{2(r+1)/(r+2)}) \] for all integers \(h_0,\ldots,h_l\) with \(0<\max| h_i| \leq H\). As examples, the measure applies in the following situations: With \(r=1\), for \(f(x)=\sum_{n=0}^\infty x^n/R(1)\cdots R(n)q^{n(n+1)/2}\) where \(q\) is an integer not equal to \(0,\pm1\), \(R\) is in \({\mathbb Q}[x]\), \(R(n)\neq0\) for all integers \(n\geq0\), \(a_1,\ldots, a_l\) are non-zero rationals, and no \(a_i/a_j\) with \(i\neq j\) is a power of \(q\). With \(r=2\), for \[ f(x)=\sum_{n=0}^\infty x^n/ \prod_{\nu=1}^n R(\nu)U_\nu \] where \(U_n\) is defined by \(U_0=0, U_1=1, U_n=8U_{n-1}-6U_{n-2}\), \(R\) is in \({\mathbb Q}[x]\), \(R(n)\neq0\) for integers \(n\geq0\), \(a_1,\ldots, a_l\) are non-zero rationals, and no \(a_i/a_j\) with \(i\neq j\) lies in the subgroup of \({\mathbb Q}(\sqrt{10})^\times\) generated by \(4\pm\sqrt{10}\). The particular recurrence in this example is explained by noting that the assumptions required to prove the theorem include the assertions that \(q_1, \ldots, q_r\) comprise sets of conjugate algebraic numbers with just one of maximal absolute value and all divisible by a prime ideal in the ring of integers of \({\mathbb Q}(q_1,\ldots,q_r)\).
For Part I, see ibid. 69, 103–122 (1999; Zbl 0961.11022).


11J72 Irrationality; linear independence over a field
11J82 Measures of irrationality and of transcendence
11J91 Transcendence theory of other special functions


Zbl 0961.11022
Full Text: DOI


[1] M. Amou andM. Katsurada, Irrationality results for values of generalized Tschakaloff series.J. Number Theory 77 (1999), 155–169. · Zbl 0929.11020
[2] J.-P. Bézivin, Indépendance linéaire des valeurs des solutions transcendantes de certaines équations fonctionnelles. I:Manuscripta Math. 61 (1988), 103–129; II:Acta Arith. 55(1990), 233-240. · Zbl 0644.10025
[3] P. Bundschuh und R.Wallisser, Maße für die lineare Unabhängigkeit von Werten ganz transzendenter Lösungen gewisser Funktionalgleichungen.Abh. Math. Sem. Univ. Hamburg 69 (1999), 103–122. · Zbl 0961.11022
[4] N.I. Feldman andY.V. Nesterenko,Number Theory IV: Transcendental Numbers. Encycl. Math. Sci.44. Springer, Berlin et al., 1998.
[5] M. Haas, Über die lineare Unabhängigkeit von Werten einer speziellen Reihe.Arch. Math. 56 (1991), 148–162. · Zbl 0727.11026
[6] E. Hecke,Vorlesungen über die Theorie der algebraischen Zahlen. Akad. Verlagsgesellschaft, Leipzig, 1923. · JFM 49.0106.10
[7] T.N. Shorey andR. Tijdeman,Exponential Diophantine Equations. University Press, Cambridge, 1986.
[8] M. Waldschmidt,Diophantine Approximation on Linear Algebraic Groups. Springer, Berlin et al., 2000. · Zbl 0944.11024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.